MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915025
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Patient identifier: (b)(6); procode: krd/hcg.A supplemental report will be submitted if new facts arise, which materially alter information submitted in a previous mdr report.This is one of five products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00551, 3008114965-2020-00552, 3008114965-2020-00553, and 3008114965-2020-00556.
 
Event or Problem Description
As reported by the sterling study, a (b)(6)-year old male (subject (b)(6)) with a history of headaches, controlled hypertension, controlled hyperlipidemia, myocardial infarction (mi), subarachnoid hemorrhage secondary to ruptured target aneurysm ((b)(6) 2019), and benign prostatic hyperplasia (bph) underwent stent-assisted coil embolization of a recurrent basilar artery aneurysm on (b)(6) 2020.The target aneurysm had been previously treated with unspecified coils on (b)(6) 2019.180-day (6-month) follow-up magnetic resonance angiography (mra) performed on (b)(6)2020 showed modified raymond-roy classification score of class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.Retreatment of the target aneurysm was subsequently performed due to residual neck on (b)(6) 2020.Two competitor coils were implanted with raymond-roy class i: complete = complete obliteration.There were no reported intraoperative adverse events or study device deficiencies.Immediate pre-procedure angiography on (b)(6) 2020 revealed an unruptured basilar artery aneurysm with the following dimensions: height 4.6mm, dome 4.1mm, maximum aneurysm diameter 4.6mm, neck size 4.5mm, and dome-to-neck ratio 0.9mm.The parent vessel diameter was 2.8mm.Stent-assisted coil embolization was subsequently performed with the implantation of one neuroform atlas stent, two 3mm x 4cm galaxy g3 xsft (glx120304/l16447 & l13212), one 2mm x 4cm galaxy g3 xsft hel (glx120204/l12393), one 1.5mm x 2.5cm galaxy g3 mini (glm915025/l12496), one 1.5mm x 3cm galaxy g3 mini (glm915030/l14712), and one competitor coil.An excelsior sl-10 (stryker) microcatheter was used for coil delivery.There was no microcatheter kickback (loss of access to aneurysm) experienced.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 13.08%.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on the following day with modified rankin scale (mrs) score of 1.The 180-day (6-month) follow-up visit was conducted via phone on (b)(6) 2020.Mrs score was 1.Mra performed on (b)(6) 2020 demonstrated aneurysm recanalization requiring retreatment on (b)(6) 2020.The complaint coils remain implanted in the patient and are not available for evaluation.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: the additional information received from the clinical site confirmed coil compaction with the aforementioned coils that led to target coil retreatment on (b)(6) 2020 in which two competitor coils were implanted as a result.Based on the additional information, ¿deformation due to compressive stress¿ has been added to the medical device problem code (h6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the sterling study, a 62-year old male ((subject (b)(6)) with a history of headaches, controlled hypertension, controlled hyperlipidemia, myocardial infarction (mi), subarachnoid hemorrhage secondary to ruptured target aneurysm (b)(6) 2019), and benign prostatic hyperplasia (bph) underwent stent-assisted coil embolization of a recurrent basilar artery aneurysm on (b)(6) 2020.The target aneurysm had been previously treated with unspecified coils on (b)(6) 2019.180-day (6-month) follow-up magnetic resonance angiography (mra) performed on (b)(6) 2020 showed modified raymond-roy classification score of class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.Retreatment of the target aneurysm was subsequently performed due to residual neck on (b)(6) 2020.Two competitor coils were implanted with raymond-roy class i: complete = complete obliteration.There were no reported intraoperative adverse events or study device deficiencies.Immediate pre-procedure angiography on (b)(6) 2020 revealed an unruptured basilar artery aneurysm with the following dimensions: height 4.6mm, dome 4.1mm, maximum aneurysm diameter 4.6mm, neck size 4.5mm, and dome-to-neck ratio 0.9mm.The parent vessel diameter was 2.8mm.Stent-assisted coil embolization was subsequently performed with the implantation of one neuroform atlas stent, two 3mm x 4cm galaxy g3 xsft (glx120304/l16447 & l13212), one 2mm x 4cm galaxy g3 xsft hel (glx120204/l12393), one 1.5mm x 2.5cm galaxy g3 mini (glm915025/l12496), one 1.5mm x 3cm galaxy g3 mini (glm915030/l14712), and one competitor coil.An excelsior sl-10 (stryker) microcatheter was used for coil delivery.There was no microcatheter kickback (loss of access to aneurysm) experienced.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete and the study coils were successfully implanted at the target site with angiosuite packing density 13.08%.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported intraoperative complications or study device deficiencies.The patient was discharged home with self-care on the following day with modified rankin scale (mrs) score of 1.The 180-day (6-month) follow-up visit was conducted via phone on (b)(6) 2020.Mrs score was 1.Mra performed on (b)(6) 2020 demonstrated aneurysm recanalization requiring retreatment on (b)(6) 2020.Additional information received from the clinical site on (b)(6) 2020 indicated that the initial ruptured aneurysm that was treated on (b)(6) 2019 had axium (medtronic) coils implanted.The second procedure, a stent assisted coil embolization that took place on (b)(6) 2020 included the following coils: galaxy xsft 3 mm x 4 cm, galaxy xsft 3 mm x 4 cm, galaxy xsft 2 mm x 4 cm, galaxy mini 1.5 mm x 2.5 cm, penumbra wave extra soft 1.5 mm x 3 cm and galaxy mini 1.5 mm x 3 cm.The additional information received from the clinical site confirmed coil compaction with the aforementioned coils that led to target coil retreatment on (b)(6) 2020 in which two competitor coils were implanted as a result.The complaint coil remains implanted in the patient and therefore is not available for analysis.A manufacturing record evaluation was performed for the finished device l12496 number, and no non-conformances related to the reported complaint condition were identified.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It can occur over time after coil placement.Review of the available information does not allow for an exact determination of root cause; however, factors which may have a correlation with recanalization following coil embolization include neck size, packing density, and inflow angle.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 MINI 1.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10936362
Report Number3008114965-2020-00554
Device Sequence Number14325072
Product Code KRD
UDI-Device Identifier10886704080121
UDI-Public10886704080121
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberGLM915025
Device Catalogue NumberGLM915025
Device Lot NumberL12496
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (STRYKER) MICROCATHETER; GALAXY G3 MINI 1.5MM X 3CM; GALAXY G3 XSFT 3MM X 4CM; GALAXY G3 XSFT 3MM X 4CM; GALAXY G3 XSFT HEL 2MM X 4CM; NEUROFORM ATLAS STENT; UNSPECIFIED COMPETITOR COIL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient Weight68